Gary Moller: [DipPhEd PGDipRehab PGDipSportMed(Otago)FCE Certified, Kordel's and Nutra-Life Certified Natural Health Consultant]. ICL Laboratories registered Hair Tissue Mineral Analysis and Medical Nutrition Consultant.

More than a thousand free articles with advice and commentary about health, fitness and medical matters.

Gary's new website

Thursday, January 20, 2011

The use of anti depressant drugs to treat Hot Flashes in Healthy Menopausal Women

Women BEWARE!  If you consult your doctor about Hot Flashes, there is now the possibility that he/she will prescribe an anti depressant drug of the SSRI (selective serotonin re-uptake inhibitor) class.

Why?
Because an NIH funded trial at the University of Pennsylvania found marginal efficacy for Lexepro (an SSRI) compared to placebo for relief of hot flashes.

The motivation for this study was to find an alternative for treatment of menopause due to "concerns regarding the risks associated with estrogen and progesterone to manage menopausal symptoms have resulted in its declining use and increased interest in nonhormonal treatments with demonstrated efficacy for hot flashes".

This study is misleading because it is only telling us a fraction of the truth about SSRIs.  SSRI drugs are extremely addictive and ruin countless lives. While there may be an initial benefit, the very symptoms that the drug purports to treat often returns worse than ever.

The side effects of these drugs are horrific, devastating and common (Not rare as claimed by health authorities, medical experts and drugs companies).

As an example, here are some (not all) of the side effects listed for just ONE type of SSRI (The drug used in the hot flashes study):

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); bizarre behavior; black or bloody stools; chest pain; confusion; decreased concentration; decreased coordination; fainting; fast or irregular heartbeat; hallucinations; memory loss; menstrual period changes; new or worsening agitation, panic attacks, aggressiveness, impulsiveness, irritability, hostility, exaggerated feeling of well-being, restlessness, or inability to sit still; persistent or severe ringing in the ears;persistent, painful erection; red, swollen, blistered, or peeling skin; seizures; severe or persistent anxiety or trouble sleeping; severe or persistent headache; stomach pain; suicidal thoughts or attempts; tremor; unusual bruising or bleeding; unusual or severe mental or mood changes; unusual weakness; vision changes; worsening of depression.

Source: http://www.drugs.com/sfx/escitalopram-side-effects.html

I understand that a disturbing number, if not all, of the perpetrators of mass killings in USA of recent years were on mood altering drugs (principally SSRIs).  Read this article to see what I mean:


Read this:


One side effect I have seen of SSRI drugs is blood pressure that has gotten totally out of hand, causing blood pressure spikes that can be catastrophic to the extent of causing stroke.  In every case the treating physicians have described the blood pressure problems as a "complete mystery" and responded by loading the poor women up with even more and more harmful drugs - as many as a dozen!  Of course, claiming these blood pressure spikes to be a mystery is incorrect.  In doing so, are they more interested in protecting themselves and their mates from the patient making a complaint for medical misadventure and the consequent costs and inconvenience, than improving the health of the person who has placed their trust and health in their hands?

Read this article for more about the link between SSRI drugs and blood pressure.

Here's a good place to begin to learn more about the health hazards of antidepressant drugs.

So, if your doctor suggests you take an antidepressant for hot flashes, my advice is to stand up and get out of that room as fast as your legs will take you and never go back!

The best place to start in reducing the incidence and severity of menopausal hot flashes is to ensure that your adrenals and thyroid glands are in good health.

Read this and related articles:
http://blog.garymoller.com/2010/10/is-stress-getting-you-down-adrenal.html


_______________________________________
About this website
The advice in these articles is given freely without promise or obligation.  Its all about giving you and your family the tools and information to take control of your health and fitness.  Please give me your support by subscribing to my free email updates. Please shop at my Online Store. Please encourage your family and friends to do the same. While we may not always be able to compete with the big operators on price, we aim to more than compensate through personal service!


Your email address:

Powered by FeedBlitz
Do you have a question?  Email Gary: gary@myotec.co.nz. Include any relevant background information to your question.  Please be patient and be aware that I may not be able to answer every inquiry in detail, depending on workloads (My paying clients take precedence!). I will either reply by email or, most likely, by way of an article (Personal identifying details will be removed before publication).
Post a Comment